Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Lincoln, IL

April 11, 2007Clark County, Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2007, 3:12 PM CDT for Clark County, Crawford County, Jasper County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 3:12 PM CDT (20:12 UTC)
Expired
Apr 11, 2007, 3:44 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clark County, IL, Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:30 PM CDTHAIL 1.752 W Orange, ILPUBLIC REPORTED GOLFBALL SIZED HAIL NEAR ORANGE. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 112012
SVRILX
ILC023-033-079-112100-
/O.NEW.KILX.SV.W.0049.070411T2012Z-070411T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 400 PM CDT.

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES NORTH OF NEWTON...AND WAS MOVING 
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANNAPOLIS...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3908 8822 3895 8810 3920 8774 3930 8789

$$
GEELHART/BARNES
2 follow-up statements
000 
WWUS53 KILX 112032
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT WED APR 11 2007

ILC079-112041-
/O.CAN.KILX.SV.W.0049.000000T0000Z-070411T2100Z/
JASPER-
331 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST JASPER COUNTY IS 
CANCELLED...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789

$$

ILC023-033-112100-
/O.CON.KILX.SV.W.0049.000000T0000Z-070411T2100Z/
CLARK-CRAWFORD-
331 PM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN CLARK AND NORTHWESTERN CRAWFORD COUNTIES...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BELLAIR...OR ABOUT 15 MILES NORTHEAST OF
NEWTON...MOVING NORTHEAST AT 40 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789

$$
GEELHART/BARKER
000 
WWUS53 KILX 112044
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CDT WED APR 11 2007

ILC023-033-112054-
/O.CAN.KILX.SV.W.0049.000000T0000Z-070411T2100Z/
CLARK-CRAWFORD-
344 PM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK AND
NORTHWESTERN CRAWFORD COUNTIES IS CANCELLED...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3918 8802 3910 8794 3920 8774 3930 8789

$$
GEELHART/BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:49 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 11, 2:49 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT WED APR 11 2007

.DISCUSSION...
SEVERAL CHALLENGES WITH THIS FORECAST PACKAGE...INCLUDING
LINGERING POPS TONIGHT...AS WELL AS TIMING OF NEXT SYSTEM COMING
INTO THE PICTURE LATE FRIDAY INTO SATURDAY. PRECIP TYPE IS ALSO A
CONCERN...ESPECIALLY ACROSS THE NORTHERN KILX CWA.

CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED NORTH OF MACOMB...WITH
WARM FRONT STRETCHING EASTWARD JUST NORTH OF THE I-74 CORRIDOR.
DRY-SLOT HAS PENETRATED NORTHWARD INTO THE CENTRAL AND EASTERN
KILX CWA...ALLOWING SUFFICIENT DESTABILIZATION FOR A BROKEN LINE
OF CONVECTION TO DEVELOP FROM LINCOLN SOUTHWARD TO TAYLORVILLE.
ALOFT...VIGOROUS UPPER LOW SPINS ACROSS IOWA...WHILE NEXT WAVE OF
INTEREST COMES ONSHORE IN CENTRAL CALIFORNIA.

&&

SHORT TERM...TONIGHT THROUGH SATURDAY...
FIRST ISSUE TO DEAL WITH WILL BE LINGERING PRECIP CHANCES
TONIGHT...AS UPPER LOW MEANDERS SLOWLY NORTHEASTWARD ACROSS THE
AREA. BASED ON LATEST RADAR LOOPS...IT APPEARS THE MAIN LINE OF
CONVECTION WILL PUSH INTO INDIANA BEFORE 00Z...LEAVING BEHIND ONLY
SCT RAIN SHOWERS FOR THE EVENING HOURS. BOTH NAM-WRF/GFS INDICATE
AMPLE LOW AND MID-LEVEL MOISTURE PERSISTING THROUGH THE
NIGHT...SUGGESTING A CONTINUATION OF LIGHT PRECIP. AS COLDER AIR
ADVECTS INTO THE REGION...PROFILES COOL ENOUGH TO SUPPORT SNOW OR
A MIX OF RAIN AND SNOW AS FAR SOUTH AS MATTOON-CHARLESTON. WILL
THEREFORE GO WITH SCATTERED RAIN SHOWERS DURING THE EVENING...WITH
RAIN OR SNOW-SHOWERS AFTER MIDNIGHT NORTH OF I-70. PRECIP WILL BE
QUITE LIGHT...SO NOT EXPECTING ANY SNOW ACCUMULATION...EVEN ACROSS
THE ILLINOIS RIVER VALLEY...WHERE OVERNIGHT LOWS WILL DROP TO NEAR
FREEZING. UPPER LOW SLOWLY PULLS FURTHER AWAY ON THURSDAY...WITH
PLENTY OF LOW-LEVEL MOISTURE HANGING BACK ACROSS CENTRAL ILLINOIS.
WILL MENTION SCATTERED SNOW FLURRIES ALONG AND NORTH OF I-72
DURING THE MORNING...THEN A SLOW DECREASE IN CLOUDINESS AS THE DAY
GOES ON. SHOULD BE A BREEZY AND CHILLY DAY...WITH HIGH TEMPS
STRUGGLING TO RISE INTO THE MIDDLE TO UPPER 40S.

AFTER A BRIEF PERIOD OF QUIET WEATHER THURSDAY NIGHT...THE NEXT
SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST ON FRIDAY. 12Z MODELS
IN RELATIVELY GOOD AGREEMENT...SETTLING ON A SLOWER AND MORE
SOUTHERN TRACK WITH THIS SYSTEM. THIS TREND HAS BEEN WELL
ESTABLISHED OVER THE PAST SEVERAL DAYS...ESPECIALLY WITH THE
ECWMF/CANADIAN. IT NOW APPEARS SURFACE LOW PRESSURE WILL DEVELOP
ACROSS THE TEXAS PANHANDLE EARLY FRIDAY...THEN TRACK E/NE ACROSS
THE TENNESSEE VALLEY. STILL SOME QUESTION AS TO HOW FAST PRECIP
WILL SPREAD NORTHWARD INTO CENTRAL ILLINOIS DURING THE DAY FRIDAY...BUT
WITH SURFACE RIDGING IN PLACE...THINK SLOWER IS THE WAY TO GO.
GIVEN SOUTHERN TRACK OF STORM AND AMPLE DRY AIR AT LOW-
LEVELS...HAVE DROPPED POPS ENTIRELY FRIDAY MORNING...THEN HAVE
ONLY INTRODUCED LOW POPS ACROSS THE FAR S/SE FRIDAY AFTERNOON.
BETTER MOISTURE AND ISENTROPIC LIFT ARRIVES FRIDAY NIGHT ACROSS
MAINLY THE SOUTHERN TWO-THIRDS OF THE CWA...WHERE LIKELY POPS ARE
IN ORDER. FURTHER NORTH...MAY NOT BE MUCH PRECIP AT ALL ALONG AND
NORTH OF A CANTON TO BLOOMINGTON LINE...ESPECIALLY IF THE DRIER
NAM-WRF VERIFIES. FORECAST SOUNDINGS SUGGEST ENOUGH COLD AIR WILL
BE PRESENT FRIDAY NIGHT TO SUPPORT A RAIN/SNOW MIX...PERHAPS AS
FAR SOUTH AS THE I-72 CORRIDOR. AT THIS POINT...WILL KEEP SNOW
MENTION CONFINED FURTHER NORTH TO THE BLOOMINGTON AND PEORIA
AREAS...PENDING SUPPORT FROM ADDITIONAL MODEL RUNS. PRECIP
CONTINUES INTO THE DAY SATURDAY...MAINLY ACROSS THE CENTRAL AND
SOUTHERN CWA AS LOW TRACKS TOWARD THE MID-ATLANTIC STATES.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
ONCE WEEKEND SYSTEM MOVES FURTHER EAST...UPPER RIDGING ACROSS THE
PLAINS WILL TRANSLATE EASTWARD INTO THE MIDWEST EARLY NEXT
WEEK...BRINGING DRY AND WARMER WEATHER. TEMPS SHOULD GET BACK TO
NEAR NORMAL IN THE LOWER 60S BY MONDAY AND TUESDAY. AFTER
THAT...MEDIUM RANGE MODELS ARE SUGGESTING NEXT SYSTEM MAY APPROACH
BY WEDNESDAY...BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BARNES
Hazardous weather outlook, Apr 11, 11:23 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1123 AM CDT WED APR 11 2007

ILZ027>031-036-037-040-041-047-049-050-121100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1123 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS ILLINOIS THIS
AFTERNOON. SOME ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION...WITH BRIEF HEAVY DOWNPOURS POSSIBLE.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061>063-066>068-071>073-121100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
1123 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD AGAIN THIS AFTERNOON
AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOME
ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO THE
REGION FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:59 PM CDTSevere Thunderstorm WarningILXEdgar20 min
Apr 11, 4:06 PM CDTSevere Thunderstorm WarningILXVermilion24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.